Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 173, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 8, 2004, 3:16 PM CDT for Washington Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2004, 3:16 PM CDT (20:16 UTC)
- Expired
- Jul 8, 2004, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Washington Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:20 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 8, 2:20 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 220 PM CDT THU JUL 8 2004 .DISCUSSION... NUMEROUS THUNDERSTORMS HAVE FORMED ALONG THE LEADING EDGE OF A STATIONARY UPPER LEVEL TROUGH IN THE RIVER PARISHES BETWEEN NEW ORLEANS AND BATON ROUGE TODAY. THUNDERSTORMS COULD LINGER ON INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. CONVECTIVE COVERAGE CONTINUE TO DECREASE ON FRIDAY WITH POPS DECREASING TO BELOW CLIMATOLOGICAL AVERAGES FOR THE WEEKEND AND INTO THE EARLY PART OF THE NEXT WORK WEEK. MODELS INDICATE DRIER AIR WORKING INTO THE AREA FROM THE EAST DURING THE DAY FRIDAY...SO WILL HAVE THE HIGHEST PRECIPITATION CHANCES...50 PERCENT...ACROSS WESTERN SECTIONS OF THE FORECAST AREA FRIDAY WITH SOMEWHAT LOWER POPS FARTHER EAST. AS AN UPPER RIDGE BEGINS TO EXPAND ACROSS THE GULF COAST/SOUTHEAST OVER THE WEEKEND...PRECIPITATION CHANCES SHOULD BE ON THE DECREASE WHILE TEMPERATURES BEGIN TO RISE. THIS PATTERN WILL HOLD THROUGH AT LEAST THE EARLY PART OF THE WORK WEEK BEFORE THE UPPER RIDGE BEGINS TO MOVE TO THE WEST AS AN UPPER TROUGH DIGS ACROSS THE EASTERN CONUS DURING THE MIDDLE AND END OF NEXT WEEK BRINGING PERHAPS A BETTER CHANCE OF CONVECTION TO THE AREA AGAIN. && PRELIMINARY POINT NUMBERS... MCB 70 90 71 91 / 30 50 20 10 BTR 72 91 72 92 / 30 50 20 10 MSY 74 91 74 92 / 30 40 20 20 GPT 73 90 74 91 / 30 40 20 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. &&
Hazardous weather outlook, Jul 8, 11:00 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT THU JUL 8 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-090000- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON BEFORE DIMINISHING DURING THE EVENING HOURS. ALTHOUGH WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT EXPECTED THROUGH TONIGHT...A FEW STORMS MAY BECOME STRONG OR SEVERE THIS AFTERNOON AND PRODUCE DAMAGING WINDS. ANY THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED DURING THE PERIOD...HOWEVER A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:44 AM CDT | Special Marine Warning | LIX | 56 min | |
| Jul 8, 11:54 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Livingston | 36 min |
| Jul 8, 1:08 PM CDT | Special Marine Warning | LIX | 37 min | |
| Jul 8, 1:17 PM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist | 43 min |
| Jul 8, 2:18 PM CDT | Special Marine Warning | LIX | 42 min | |
| Jul 8, 2:31 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 44 min |
| Jul 8, 1:31 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 44 min |
| Jul 8, 3:56 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 49 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.